# ACDHT 2023 TOKYO Design and Ideal Truth

#### Tentative Schedule

# DAY 1 Saturday, September 16, 2023

Opening Remarks 10:00-10:05 (JST) Tomoko Kakuyama

# Session I: Design as Social Activity (Session Chair: Yasuko Suga)

10:05-12:05

#### 1) Keisuke Takayasu

What Can Social Design Learn from Social Work?

## 2) Chiaki Yokoyama

Design Industry and Social Movements:

from Exploitation to Education

# 3) Eduardo Araújo de Ávila

The Japanese-Brazilian Film Company and its "design letters": some aesthetic considerations

## 4) Haruhiko Fujita

Folk Crafts or Mingei in the 20th and 21st Centuries

Break (60 min.)

## Session II: Post-War Japan (Session Chair: Ariyoshi Kondo)

13:05-14:35 (JST)

## 5) Naoko Uchiyama

Ambiguity in Reception:

Modernist Bridge Handrails and Post-War Hiroshima

## 6) Keiko Hashimoto

Commercial Interior Design as Irony:

A Case Study of Japan in the 1960s and 1970s

# 7) Neelakantan Keshavan

Prayerful Tracing- Re-citation as an Architectural mode

Break (10 min.)

# Session III: Posthumanism (Session Chair: Keisuke Takayasu)

14:45-16:15 (JST)

# 8) Christof Breidenich, Johannes Wassmer

Virulence of Posthumanism in Art and Design

#### 9) Umut Tasa

The Vanishing Designer

## 10) Mariko Kaname, Shigeru Maeda

Design for a 'global village':

**Dehumanization and Communication** 

Break (15 min.)

# Session IV: Crafts as Cultural Resources (Session Chair: Sonoko Monden)

16:30-18:30 (JST)

## 11) Akiko Shimbo, Misako Mishima

'Rescued' Furniture:

Reviving and Reutilising Kyushu University's Historical Furniture

# 12) Rie Mori, Fumiko Kakihara, Yoko Nomura

Premium Bashôfu and Rough Bashôfu:

Producing, wearing, and discussing bashôfu, a traditional banana fiber textile from Okinawa in the twentieth century

#### 13) Yuki Shimizu

Commerce and Craft in the Illustrated Companion to Murray's Japan Guide-Book

#### 14) Sonoko Suzuki

Designing disaster prevention from a clothing perspective

Tentative Schedule

# DAY 2 Sunday, September 17, 2023

Announcement 9:30 - 9:40

## Session V: Design and Environment (Session Chair: Keiko Hashimoto)

9:40-11:10 (JST)

#### 15) Tomoko Kakuyama

Attention to the Body in Viennese Kineticism:

Searching for a Relationship between Humans and Objects

# 16) Yukiko Takase

The effects and significance of the sound elements in Takaezu's "closed forms"

#### 17) Yasuko Nakamichi

The Izumo-style garden design Philosophy

#### Break (10 min.)

## Session VI: Architecture (Session Chair: Mayuka Sato)

11:20-12:50 (JST)

## 18) Ariyuki Kondo

Teddy Kollek's Ideal Truth and the Power of Modern Design:

Lessons from the Jerusalem Committee

#### 19) Hideo Tomita

For democratization of 1989:

demonstration space in 1950s Leipzig

#### 20) Shoichiro Sendai

Ideal Community Based on the 'Primitive Hut':

through Le Corbusier's 'Cabanon'

## Break (50 mins)

# Session VII: Inheritance of Design (Session Chair: Tomoko Kakuyama)

13:40-15:10 (JST)

## 21) Yoshie Itani

English Aristocrats Who Adored Japanese Lacquer Art: The Hamilton Palace and Sir Lawrence Collections

## 22) Yuko Takeuchi

Representation of Nature in Design:

A Case Study of the Relationship between Shinzo Komuro and Christopher Dresser

## 23) Mao Jiaqi

Daoist immortal Mao Nu:

Change in Portrayal of Female Immortal During the Ming and Qing Dynasty

#### Break (10 min.)

#### Session VIII: Design for Futures (Session Chair: Yasuko Suga)

15:20-16:50 (JST)

#### 24) Christof Breidenich, Keisuke Takayasu

Minimalism as Potential for Speculative Design to envision Alternative Futures

#### 25) Haoxiang ZHAO

Research on Design of Lingering Space of Bridge Domain:

Towards A More Humane Infrastructure

#### 26) Keiko Tatsuhana

Another Fashion is Possible:

Practice of Making Fashion as Creation of New Social Worlds	
Closing Remarks 16:50-17:00 (JST) Ariyuki Kondo	